... 22. For the last 14 years, I've been looking for something that reverses the dysfunction. I also have ADHD & take 60mg/day of Adderall. Recently, we had an Adderall shortage in my area & I ended up on a similar dose of Dexedrine for a few months. The difference was AMAZING! Has anyone else noticed this? Have any tips on any other meds to reverse that nasty side effect?
Sexual Dysfunction, SSRI Induced - I'm 36 & have been on an SSRI/SNRI (currently Cymbalta) since age
- 16 Feb 2013 by brettrx
- 21 August 2015
- adderall, cymbalta, dexedrine, depression, attention-deficit hyperactivity disorder (adhd), fibromyalgia, sexual dysfunction, ssri induced
Wow, Dexedrine really reversed the sexual dysfunction caused by antidepressants? I'm willing to give it a try.
Pristiq is a newer anti-depressant that is an improvement over Effexor which is also in the same class. I found my sex drive came back. For anyone who doesn't want to take Dexedrine that might be an option. Because Dexedrine reduces the effectiveness of a number of other meds, can cause serious side effects in various anti-depressants. Plus it has a high tendency of being habit forming and abuse of Dexedrine may cause serious heart problems, blood vessel problems, or sudden death.
Read more at https://www.drugs.com/cdi/dexedrine.html#6ho3ApAeieyAIMh1.99
I know I'm years late, but since the information might be relevant to someone coming across this question...
If the sexual dysfunction is from the SSRI and/or SNRI, you could always look at a different class of antidepressants. I personally found that Remeron (mirtazepine) caused an *increase* in sex drive and ability. Plus, it works for depression, anxiety, and insomnia. Great if you have that co-morbid anxiety, and if you're taking stimulants, its ability to put you to sleep at night is nice. The one thing to watch out for is the munchies it gives you. It's very easy to gain weight if you're not careful. Of course, if you're taking high-dose stimulants, your appetite is probably non-existent most of the time anyway (mine sure is), so those munchies can be a good thing to help ensure that you do eat enough.
Hope it helps someone! :-)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Apr 2014 • 1 answer
Updated 25 Sep 2016 • 1 answer
Updated 26 Mar 2017 • 1 answer
Updated 10 Nov 2018 • 1 answer
Posted 19 Dec 2018 • 0 answers